MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 9IN2 3-0 DA PS PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFXSPI PDS+ BI VIO 9IN2 3-0 DA PS PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B419
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One strand double armed outside its packaging that pertain to product code sxpp2b419 was received for analysis.During the visual inspection of the returned sample, marks probably caused by a surgical instrument were observed on the body needles.The suture was examined, and body fluids and several particles stocked on the tips appear to be lint residue were noted.As per the condition of the sample, the barbs could not be measured.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: lot number of (b)(4): unk = tbbema.Additional event information: english.The product was used for continuous suturing.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic procedure on an unknown date and barbed suture was used.During the procedure, it was reported by a sales rep that, it could not be used because it was not hooked.Another package could use without problem.It was not a control release needle.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.An additional device was received, and clarification was requested whether the product belongs to this complaint.The following information was requested, and the following was received: could you please clarify if the additional device belongs to this complaint? we received the tray and package at a time and the returned products belongs to this complaint.Therefore, there was a possibility that the reported product code was wrong.If yes, did a device malfunction occur during the same procedure? issue was that the barbs were too short.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.Na.If the device was not reported before, please provide more details of device malfunction.Na.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.

Brand Name
SFXSPI PDS+ BI VIO 9IN2 3-0 DA PS PR
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20146531
Report Number2210968-2024-09292
Device Sequence Number8397422
Product Code NEW
UDI-Device Identifier10705031464780
UDI-Public(01)10705031464780(17)250131(10)TBBEMA
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberSXPP2B419
Device Lot NumberTBBEMA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown